Since right now we have a veterinarian here, please go over to theHolistic Feline Health and Nutrition Forumhttp://www.thecatsite.com/forums/forumdisplay.php?f=60
and ask Dr. Jean for advice.
Iâ€™d just like to say, if you have to start using an anti seizure medication, phenobarbital for instance, be very careful and have your vet monitor the liver enzymes on a regular basis.
This medication can cause changes in liver function and, depending on the dose, raise the liver enzymes (sometimes to an incredibly high level). (Liver failure is one of the rare side effects.)
Common side effects include increased appetite, weight gain, increased thirst, increased urination, sedation and or anxiety, and agitation. Rare side effects besides liver failure include anemia, loss of coordination and severe depression.
Used with potassium bromide or Primidone (two other anti seizure medications) the two medications together can cause pancreatitis.
With Primidone in general extreme care should be used in cats. Also, Primidone has a higher risk of liver toxicity than phenobarbital.
So please be very, very careful with anti seizure medications and do some thorough research before you start using any one of them. And insisit on monitoring liver function on a regular basis.